Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

July 4, 2021Osceola County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 4, 2021, 6:49 PM EDT for Osceola County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2021, 6:49 PM EDT (22:49 UTC)
Expired
Jul 4, 2021, 7:30 PM EDT
In force
41 min
Issued by
NWS Melbourne, FL

County Osceola County, FL

The radar

The Melbourne radar (KMLB), 72 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 527 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
527 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

046 
WWUS82 KMLB 042249
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
649 PM EDT Sun Jul 4 2021
 
FLZ053-042330-
Osceola FL-
649 PM EDT Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSCEOLA COUNTY UNTIL
730 PM EDT...

At 648 PM EDT, Doppler radar was tracking a strong thunderstorm over
Narcoossee, moving east at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Kissimmee, Saint Cloud, Bay Lake, Celebration and West Lake Toho. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2835 8103 2817 8106 2814 8146 2814 8152
      2820 8152 2826 8156 2826 8159 2835 8160
TIME...MOT...LOC 2248Z 268DEG 13KT 2828 8125 

$$

Leahy

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 4, 3:28 PM EDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jul 4, 3:28 PM EDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
328 PM EDT Sun Jul 4 2021

.DISCUSSION...

Current-Tonight...Mid layer westerly flow around 20 knots will
advect scattered convection toward the coast into early evening for
Brevard and Volusia counties with additional scattered storm
development toward the southern interior through the evening hours
before diminishing by around 11 pm. Lows temps will be warm in the
lower to mid 70s.

Monday...As Elsa moves toward western Cuba on Monday low level
SE/SSE flow will increase to 10-15 knots in the H9-H8 layer and
advect tropical moisture initially along the Treasure Coast in the
morning and then across of east central FL into the afternoon. Rain
chances will range from 60 percent north to 70-75 percent across
southern sections. With the deeper moisture, there will be a risk of
locally heavy rainfall along the Treasure Coast in the morning and
then progressing into the interior by early to mid afternoon. Highs
will range from the upper 80s coastal to 90/lwr 90s for the
interior. Expect a moderate rip current risk for the Atlantic
beaches.

Monday night...TS Elsa is forecast to emerge off the north coast of
Cuba moving northwest toward the FL Straits. Deep southeast flow and
tropical moisture will bring scattered showers and isolated storms
northern zones to numerous showers and isolated storms south.
Locally heavy rainfall is possible in some of the far outer rain
bands of Elsa.

Tuesday-Wednesday (modified)...TS Elsa is forecast to approach the
near the Dry Tortugas Tuesday morning and then move NNW and N across
the far eastern Gulf or along the FL west coast before turning NE
across the nrn FL peninsula on Wed. Locally, conditions will
deteriorate throughout the day on Tuesday, with rainbands on the
outer periphery of Elsa bringing gusty squalls with the potential
for a few tornadoes to east central FL. Elsa is expected to shift
from a northward motion to northeast, pushing across the FL
peninsula late Tuesday night into Wednesday morning. This is when
the greatest impacts will be felt for the local area, namely Lake
and inland Volusia counties late overnight Tuesday, before the
system exits to the Atlantic well north of the area by Wednesday
evening. Details in exact impacts are still to be determined at this
time, however there is increasing confidence in the threat for
squalls and a few tornadoes Tuesday and Tuesday night, along with
the threat for locally heavy rain and windy conditions, especially
during the overnight hours. By late afternoon Wednesday, the outer
extent of Elsa will impact the northern portions of the forecast
area, before pulling northeastward toward the GA coast by Wed night.

Extended...With the exit of Elsa by late Wednesday and Wed night,
the remainder of the week returns to a "normal" diurnal shower and
storm pattern, as the surface ridge axis builds back across the
peninsula. South winds will vary southeast to southwest, with the
development of the east coast sea breeze each afternoon. PoPs
generally in the 40-50% range, favoring interior locations with a
sea breeze collision. Near normal temps persist, with highs in the
upper 80s to lower 90s and lows in the 70s.

&&

.AVIATION...
Sct SHRA/TSRA mainly north of a KISM-KMLB thru 21z will transition
to the KMLB-KSUA through the late aftn and evening as activity
farther north focuses closer to the Atlc coast. MVFR CIGs and brief
IFR Vsbys psbl with +RA in heavier showers and storms. Mainly VFR
overnight past 02z. Additional ATLC SHRA/TSRA may move onshore from
KVRB-KSUA Monday morning 12z-15z.

&&

.MARINE...
Tonight...Southerly flow across the Atlc is expected overnight up to
10-12 knots with sea 1-2 ft near shore and 2 ft offshore. Storms
near the Atlantic coast will move toward the gulf stream through
midnight with additional shower/storm develop across the nearshore
Treasure coast waters by sunrise.

Monday...High coverage of showers and storms expected across the
Atlantic waters, especially south of Cape Canaveral in increasing
moisture ahead of Tropical Storm Elsa. South winds 5-10 knots in the
morning with increase up to 15 knots by the afternoon. Seas 2-3 ft.

Tuesday-Wednesday...Tropical Storm Elsa is expected to track just
offshore the southwest Gulf Coast of FL on Tuesday, crossing the
peninsula overnight and exiting to the Atlantic waters on Wednesday.
South to southeast winds will increase 15-20 knots Tuesday with seas
building up to 4 ft. As Elsa exits on Wednesday, a brief period of
tropical storm conditions will be possible for the Volusia County
nearshore and offshore zones late Tuesday into early Wednesday, but
will quickly improve into the afternoon as the system pulls away.
Mariners are urged to monitor the latest on Elsa into mid week.

Thursday...By late this week, high pressure builds back towards
Florida, with south winds of 10-15 knots and seas returning to 2-3
ft. Scattered showers and storms are expected each afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  88  74  87 /  20  50  40  70
MCO  73  92  74  89 /  20  70  50  70
MLB  75  89  76  87 /  30  70  50  70
VRB  74  89  74  88 /  30  70  60  70
LEE  73  90  74  89 /  20  60  40  70
SFB  73  91  74  88 /  20  60  50  70
ORL  74  91  76  89 /  20  70  50  70
FPR  75  89  75  88 /  30  70  60  70

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Volkmer/Rodriguez/Watson/Haley
Hazardous weather outlook, Jul 4, 4:28 AM EDT, 14 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
428 AM EDT Sun Jul 4 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-041600-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
428 AM EDT Sun Jul 4 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered to numerous showers and lightning storms are forecast
today across east central Florida along local sea and lake breeze
boundaries, mainly during the afternoon and early evening. Today's
storm motion will be toward the east at around 15 mph. Frequent
cloud to ground lightning strikes, wind gusts to around 45 mph and
torrential rainfall amounts of 1 to 2 inches will accompany
today's most intense storms. Move indoors to safety at the first
sign of threatening skies, or if you hear thunder.

.MARINE THUNDERSTORM GUST IMPACT...
Stronger storms today will have the potential to produce wind
gusts of 35 knots or a little higher over inland lakes, the
Intracoastal Waterway and adjacent Atlantic from this morning
through around sunset. Frequent lightning and locally higher
waves are also likely. Boaters should be on the lookout for
storms approaching from the west at 10 to 15 knots starting
this afternoon.

.RIP CURRENT IMPACT...
A Moderate risk for life-threatening rip currents continues at
the central Florida Atlantic beaches. While rip currents will be
present all day, the risk will be highest from 730 AM this morning
through 130 PM this afternoon due to tidal effects. Remember to
swim only within sight of a lifeguard. and never enter the ocean
alone.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Tropical Storm Elsa, currently southeast of the eastern tip of
Cuba, is forecast to move into the Florida Straits and Keys late
Monday through Monday night, then move north near the Florida
west coast Tuesday into Tuesday night, before turning northeast
and inland across northern Florida Wednesday morning.

As it makes its closest approach to east central Florida Tuesday
into early Wednesday, expect deteriorating weather conditions,
with increasing southerly winds and frequent gusty squalls with
torrential down[ours to spread across east central Florida. Based
on Elsa's current forecast track, these impacts are most likely
to occur across inland areas from around I-4 north and westward,
however some impacts will occur across the entire region.

Conditions could also become favorable for a few tornadoes to
develop. All persons in east central Florida should continue to
monitor the latest National Hurricane Center Forecasts for Else,
and information regarding expected local impacts from the National
Weather Service in Melbourne.

Scattered to numerous lightning storms are expected to continue
through the end of next week. The risk for rip currents will be
Moderate.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Cristaldi

In the hours before

Special weather statement, Jul 4, 6:04 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Melbourne FL
604 PM EDT Sun Jul 4 2021

FLZ047-147-042245-
Southern Brevard County FL-Northern Brevard County FL-
604 PM EDT Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD COUNTY UNTIL 645
PM EDT...

At 604 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cocoa Beach, moving east at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Rockledge, Cocoa, Cocoa Beach, Cape Canaveral and Merritt Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2839 8056 2834 8057 2820 8056 2830 8080
      2849 8078 2854 8053 2845 8049
TIME...MOT...LOC 2204Z 284DEG 9KT 2835 8064

Leahy
Special weather statement, Jul 4, 6:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
649 PM EDT Sun Jul 4 2021

FLZ053-042330-
Osceola FL-
649 PM EDT Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSCEOLA COUNTY UNTIL
730 PM EDT...

At 648 PM EDT, Doppler radar was tracking a strong thunderstorm over
Narcoossee, moving east at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Kissimmee, Saint Cloud, Bay Lake, Celebration and West Lake Toho.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2835 8103 2817 8106 2814 8146 2814 8152
      2820 8152 2826 8156 2826 8159 2835 8160
TIME...MOT...LOC 2248Z 268DEG 13KT 2828 8125

Leahy

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 3:11 PM EDTSpecial Marine WarningMLB38 min
Jul 4, 6:01 PM EDTSpecial Marine WarningMLB59 min
Jul 4, 6:04 PM EDTSpecial Weather StatementMLBBrevard41 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.